MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA LD; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA LD; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA LD
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 02/04/2022
Type of Reportable Event Death
Event or Problem Description
The user facility reported a patient with post cardiotomy cardiogenic shock / low cardiac output syndrome was on an impella for mechanical circulatory support.During support, the patient experienced hemolysis and the device was repositioned.Additional information noted the patient was made a do not resuscitate, care was withdrawn, and the patient expired.There is not enough information to exclude the impella device as an associated factor in the patient's demise.
 
Additional Manufacturer Narrative
B2: the date of the patient death is unknown.The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.

Brand Name
IMPELLA LD
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20747214
Report Number1220648-2024-23780
Device Sequence Number15544363
Product Code OZD
UDI-Device Identifier00813502011227
UDI-Public(01)00813502011227(10)2021019999(17)221031
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberIMPELLA LD
Device Catalogue Number005082-RO
Device Lot Number2021019999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age62 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite